Texas, 2004Flash Flood in Texas, June 8, 2004
June 8, 2004 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 8, 2:00 PM CST, 6 hours 30 minutes earlier.
Area forecast discussion, Jun 8, 2:00 PM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT TUE JUN 8 2004
.DISCUSSION...
EARLY TO MID JUNE EFFICIENT RAIN MAKING PATTERN CONTINUES THIS
AFTERNOON...AND IS FORECAST TO CONTINUE THROUGH WEDNESDAY.
RECENT RAINS AND MORE RAINS EXPECTED TONIGHT AND WEDNESDAY BODE WELL
TO CONTINUE FLASH FLOOD WATCH THROUGH TONIGHT TO 4 PM WEDNESDAY
AFTERNOON. WILL KEEP CONTINUED HIGH CHANCE OF RAIN FOR TONIGHT AND
WEDNESDAY. EARLIER IN THE SPRING THE WESTERLIES CAME SOUTH FAR
ENOUGH...ALONG WITH FRONTS...TO SET OFF A SERIES OF RAIN EVENTS. IN
MID MAY AS THIS STORM TRACK RETREATED NORTH...SO DID THE RAIN EVENTS
ALSO...AS THEY DECREASED. JUNE 2004 HAS RESTURNED THE RAINS...AS THE
WESTERLIES HAVE COME BACK FURTHER SOUTH AND LINKED WITH TROPICAL/SUB
TROPICAL WX SYSTEMS ALOFT TO THE S AND SW OF THE AREA. RAINFALL SO
FAR AT AUSTIN BERGSTROM INTERNATIONAL AIRPORT IS CLOSE TO THE 10TH
WETTEST JUNE OF RECORD...5.19 INCHES IN JUNE OF 1951. THE 10TH
WETTEST JUNES AT OTHER LOCALITONS INCLUDES AUSTIN MABRY 8.21
INCHES...SAN ANTONIO 7.87 INCHES AND DEL RIO 5.13 INCHES.
AT ANY RATE PROGRESSIVE TROF MOVING OVER THE WESTERN U.S...IS
FORECAST TO MOVE FROM THE ROCKIES TO THE WESTERN GREAT PLAINS FROM
WEDNESDAY TO THURSDAY. AS THIS PROCESS OCCURS SOME LIFT FROM ANY
POSSIBLE WEAK WEATHER SYSTEM COMING ACROSS AREA ALOFT LINGERS.
COMPOSITE AVERAGE OF AREA POPS AND ENSEMBLE MEAN SHOWS CHANCE OF
SHOWERS OR THUNDERSTORMS FOR THURSDAY. SLIGHT INSTABILITY WITH
DAYTIME HEATING MAY CAUSE ISOLATED TO WDLY SCATTERED SHOWERS
FRIDAY.
BY SATURDAY...ENSEMBLE MEAN AND ECMWF SHOW MAIN STORM TRACK GOING
NORTH...WITH MORE STABLE CONDITIONS. BY SUNDAY AND MONDAY...WEAKNESS
IN HEIGHT FIELD EVOLVES AS S/W TROF TO NORTH MOVES NORTHEAST...
THEREFORE WILL SHOW SLIGHT CHC OF SHRA FOR SUNDAY AND MONDAY. ON
TUESDAY AND WEDNESDAY OF NEXT WEEK...WEAK SUBTROPICAL HIGH DEVELOPS
FROM THE WEST...THEREFORE WILL NOT MENTION ANY SHRA IN FORECAST FOR
THE MID PART OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 71 85 75 90 / 90 80 50 30
AUSTIN BERGSTROM INTL AIRPORT 71 84 73 90 / 90 80 50 30
DEL RIO INTL AIRPORT 74 90 76 94 / 50 40 05 20
SAN ANTONIO INTL AIRPORT 71 84 74 90 / 90 80 30 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THRU 4PM
WEDNESDAY JUNE 9TH. TXZ171>173-185>194-203>209-218>225-228.
&&
08/02
Hazardous weather outlook, Jun 8, 4:15 AM CST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CDT TUE JUN 8 2004
TXZ171>173-183>194-202>209-217>225-228-091100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
515 AM CDT TUE JUN 8 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH FOR FLASH FLOODING CONTINUES THROUGH 4 PM CDT
THIS AFTERNOON FOR THE INTERSTATE 35 CORRIDOR AND EASTWARD...
INCLUDING THE CITIES OF AUSTIN AND SAN ANTONIO. A PLUME OF VERY
MOIST...TROPICAL AIR WILL INTERACT WITH UPPER AIR DISTURBANCES TO
TRIGGER SHOWERS AND THUNDERSTORMS THROUGH THE DAY. AN ADDITIONAL
1 TO 1.5 INCHES OF RAIN ARE EXPECTED IN THE WATCH AREA. SHOWERS AND
THUNDERSTORMS WILL PERSIST TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE TROPICAL MOISTURE PLUME SHOULD START TO MOVE EASTWARD AND AWAY
FROM SOUTH CENTRAL TEXAS WEDNESDAY WITH A SIGNIFICANT DECREASE IN
SHOWER ACTIVITY EXPECTED BY WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Zavala
- When
- June 8, 8:30 PM CST to 11:30 PM CST
- Where
- Zavala County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.866, -99.761 (the zone’s center; the record gives no point)
Between 1 and 2 inches of rain fell over Zavala County during the evening, with up to 5 inches in the area south of US57 and west of US83. Several roads were closed due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, June 8, 20041 death · 1 injured · 1 event
- Tornadoes in Texas, June 8, 20046 injured · $435,000 · F1 · 3 events
- Flash Flooding and Hail in South Dakota, June 8, 2004$900,000 · 1.75 in hail · 9 events
- Tornado and Flash Flooding in Texas, June 8, 2004$150,000 · F0 · 9 events
- Flash Flood in Virginia, June 8, 2004$200,000 · 1 event
- Flash Flooding and Flooding in Minnesota, June 8 to 9, 2004$85,000 · 1 in hail · 10 events
- Hail and Damaging Wind in Iowa, June 8, 2004$48,000 · 52 kt wind · 9 events
- Damaging Wind in Missouri, June 8, 2004$50,000 · 65 kt wind · 1 event
- Damaging Wind in Florida, June 8, 2004$50,000 · 50 kt wind · 1 event
- Tornado in Florida, June 8, 2004$35,000 · F0 · 1 event
- Flash Flood in Minnesota, June 8, 2004$22,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, June 8, 200417 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410309.